Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 108, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 23, 2012, 5:02 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2012, 5:02 PM EDT (21:02 UTC)
- Expired
- Jul 23, 2012, 5:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 99 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMIA), launched 12:00Z, 9.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2161 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086 WUUS52 KMFL 232102 SVRMFL FLC011-099-232130- /O.NEW.KMFL.SV.W.0108.120723T2102Z-120723T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 502 PM EDT MON JUL 23 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. SOUTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 530 PM EDT * AT 501 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING NORTHEAST AT 30 MPH. * THE STORM WILL AFFECT... HOLEY LAND WILDLIFE MANAGEMENT AREA... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS. && LAT...LON 2667 8079 2650 8032 2621 8065 2628 8081 TIME...MOT...LOC 2102Z 213DEG 25KT 2633 8064 $$ 85-GIBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:24 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 23, 2:24 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 224 PM EDT MON JUL 23 2012 .SHORT TERM...TONIGHT THROUGH TUESDAY...TROPICAL WAVE/TROUGH OVER THE NE GULF OF MEX SHOULD CONTINUE TO MOVE AWAY FROM THE AREA AND MOISTURE SHOULD CONTINUE TO DECREASE GRADUALLY AS THE ATLANTIC RIDGE BEGINS TO BUILD WESTWARD. STILL ENOUGH MOISTURE WILL BE PRESENT TO INDUCE THE DEVELOPMENT OF ISOLD/SCT SHWRS/TSTMS DURING THIS PERIOD. A LAYER OF SAHARAN DUST SHOULD BEGIN TO SPREAD WEST ACROSS THE LOCAL AREA TUESDAY RESULTING IN HAZY CONDITIONS ACROSS THE REGION. WARMER TEMPERATURES TUESDAY AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITY TO LEAD TO HEAT INDICES OF 100 TO 105 DEGREES ACROSS MOST OF INTERIOR SECTIONS OF SOUTH FLORIDA. .LONG TERM...WEDNESDAY THROUGH MONDAY...DRY CONDITIONS SHOULD CONTINUE AS AN UPPER LEVEL RIDGE BUILDS OVER THE GULF OF MEXICO AND SE U.S. INCREASING M/U LEVEL SUBSIDENCE OVER THE THE REGION. HAZY CONDITIONS SHOULD ALSO CONTINUE AS THE SAHARAN DUST PERSISTS ACROSS THE REGION THROUGH THE END OF THE WEEK. A SLIGHT INCREASED IN MOISTURE AND THEREFORE PRECIP COULD BE EXPECTED FOR THE INCOMING WEEKEND AS THE UPPER RIDGE MOVES OUT OF THE AREA AND THE SAHARAN DUST BEGINS TO DECREASE. WARM TEMPERATURES, COMBINED WITH RELATIVE HUMIDITY, WILL CONTINUE TO LEAD TO HEAT INDICES OF 100 TO 105 ACROSS MOST INLAND AREAS EACH DAY. && .MARINE...PLEASANT BOATING CONDITIONS...OUTSIDE ANY SHOWER/STORM...SHOULD BE EXPECTED WITH WINDS AOB 15 KNOTS AND SEAS AOB 2 FEET FOR THE MOST PART. && .FIRE WEATHER...NO PROBLEMS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 89 78 90 / 20 30 10 10 FORT LAUDERDALE 79 89 79 90 / 20 20 10 10 MIAMI 80 90 79 91 / 20 20 10 10 NAPLES 78 89 78 89 / 20 30 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...47/RGH AVIATION/RADAR...10/CD
Hazardous weather outlook, Jul 23, 10:26 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1026 AM EDT MON JUL 23 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240530- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1026 AM EDT MON JUL 23 2012 ...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY... ...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH FLORIDA AND THE ADJACENT WATERS TODAY. THE MAIN IMPACTS WILL BE FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL AND GUSTY WINDS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. RIP CURRENTS: MODERATE EAST TO EAST-SOUTHEASTERLY WINDS AT AROUND 10-15 KNOTS WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS ACROSS THE ATLANTIC COAST BEACHES TODAY. TEMPERATURES: WARMER TEMPERATURES, COMBINED WITH RELATIVE HUMIDITY, COULD LEAD TO HEAT INDICES OF 100 TO 104 DEGREES ACROSS MOST OF INLAND AREAS IN SOUTH FLORIDA AND AROUND 105 READINGS ACROSS THE WESTERN INTERIOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE SLIGHT CHANCE OF AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY EACH AFTERNOON. THE STRONGEST THUNDERSTORMS THAT DEVELOP DURING THIS TIME PERIOD COULD CONTAIN HEAVY DOWNPOURS, FREQUENT LIGHTNING AND GUSTY WINDS. WARMER TEMPERATURES, COMBINED WITH RELATIVE HUMIDITY, COULD LEAD TO HEAT INDICES OF 100 TO NEAR 108 IN ALL AREAS WITH THE HIGHEST READINGS IN THE INTERIOR EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 23, 3:55 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 355 PM EDT MON JUL 23 2012 FLZ071-073-232045- INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL 355 PM EDT MON JUL 23 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL BROWARD COUNTY NORTH CENTRAL MIAMI-DADE COUNTY * UNTIL 445 PM EDT * AT 353 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF MICCOSUKEE RESORT...AND MOVING NORTH AT 10 MPH. * THE STORM WILL AFFECT... RURAL SOUTHERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2614 8078 2614 8048 2582 8054 2582 8074 TIME...MOT...LOC 1955Z 177DEG 10KT 2591 8063 AK
Special weather statement, Jul 23, 4:28 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 428 PM EDT MON JUL 23 2012 FLZ066-067-070-071-232100- HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND PALM BEACH COUNTY FL 428 PM EDT MON JUL 23 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BROWARD COUNTY SOUTHWESTERN PALM BEACH COUNTY SOUTHEASTERN HENDRY COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 500 PM EDT * AT 426 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MICCOSUKEE SERVICE PLAZA...AND MOVING NORTHEAST AT 25 MPH. * THE STORM WILL AFFECT... MICCOSUKEE SERVICE PLAZA... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2639 8093 2633 8056 2601 8078 2608 8099 TIME...MOT...LOC 2028Z 226DEG 23KT 2619 8084
Special weather statement, Jul 23, 4:55 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 455 PM EDT MON JUL 23 2012 FLZ067-071-232145- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 455 PM EDT MON JUL 23 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BROWARD COUNTY SOUTHWESTERN PALM BEACH COUNTY * UNTIL 545 PM EDT * AT 454 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...AND MOVING NORTHEAST AT 20 MPH. * THE STORM WILL AFFECT... ROTENBERGER WILDLIFE MANAGEMENT AREA... HOLEY LAND WILDLIFE MANAGEMENT AREA... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2663 8085 2645 8033 2609 8066 2618 8084 TIME...MOT...LOC 2055Z 214DEG 19KT 2628 8069
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:25 AM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 23, 3:55 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Jul 23, 4:28 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Jul 23, 4:55 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Jul 23, 5:34 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 17 min |
| Jul 23, 5:39 PM EDT | Special Weather Statement | MFL | Hendry | 36 min |
| Jul 23, 5:44 PM EDT | Special Marine Warning | MFL | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.